Treewidth of grid subsets

Eli Berger, Zdenĕk Dvořák, Sergey Norin

Research output: Contribution to journalArticlepeer-review


Let Qn be the 3-dimensional n×n×n grid with all non-decreasing diagonals (including the facial ones) in its constituent unit cubes. Suppose that a set S ⊆ V (Qn) separates the left side of the grid from the right side. We show that S induces a subgraph of tree-width at least (Formula presented.). We use a generalization of this claim to prove that the vertex set of Qn cannot be partitioned to two parts, each of them inducing a subgraph of bounded tree-width.

Original languageEnglish
Pages (from-to)1-16
Number of pages16
StatePublished - 14 Aug 2017

Bibliographical note

Publisher Copyright:
© 2017 János Bolyai Mathematical Society and Springer-Verlag GmbH Germany

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Computational Mathematics


Dive into the research topics of 'Treewidth of grid subsets'. Together they form a unique fingerprint.

Cite this